Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Mar 22, 2019, 8:19 PM CDT for Armstrong County, Randall County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2019, 8:19 PM CDT (01:19 UTC)
- Expired
- Mar 22, 2019, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Armstrong County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 8:24 PM CDT | HAIL 0.75 | 1 S Lake Tanglewood, TX | |
| Mar 22, 8:29 PM CDT | HAIL 1.25 | Lake Tanglewood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted.
294
WFUS54 KAMA 230119
TORAMA
TXC011-381-230145-
/O.NEW.KAMA.TO.W.0010.190323T0119Z-190323T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
819 PM CDT FRI MAR 22 2019
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Northeastern Randall County in the Panhandle of Texas...
West central Armstrong County in the Panhandle of Texas...
* Until 845 PM CDT.
* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Lake Tanglewood, or 7 miles east of Canyon, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Tanglewood and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3496 10181 3502 10187 3516 10167 3504 10156
TIME...MOT...LOC 0119Z 232DEG 31KT 3501 10179
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Rutt2 follow-up statements
851
WWUS54 KAMA 230135
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
835 PM CDT FRI MAR 22 2019
TXC011-381-230145-
/O.CON.KAMA.TO.W.0010.000000T0000Z-190323T0145Z/
Randall TX-Armstrong TX-
835 PM CDT FRI MAR 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR EAST
CENTRAL RANDALL AND WEST CENTRAL ARMSTRONG COUNTIES...
At 835 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles east of Lake Tanglewood, or 13 miles southeast of
Amarillo, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Randall and west central Armstrong Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3499 10170 3505 10174 3512 10163 3504 10156
TIME...MOT...LOC 0135Z 247DEG 21KT 3504 10168
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Rutt755
WWUS54 KAMA 230147
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
847 PM CDT FRI MAR 22 2019
TXC011-381-230155-
/O.EXP.KAMA.TO.W.0010.000000T0000Z-190323T0145Z/
Randall TX-Armstrong TX-
847 PM CDT FRI MAR 22 2019
...THE TORNADO WARNING FOR EAST CENTRAL RANDALL AND WEST CENTRAL
ARMSTRONG COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However small
hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Randall, Potter, Armstrong and Carson Counties until
915 PM CDT.
LAT...LON 3499 10170 3505 10174 3512 10163 3504 10156
TIME...MOT...LOC 0145Z 232DEG 31KT 3509 10160
$$
RuttWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 22, 6:45 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 22, 6:45 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 645 PM CDT Fri Mar 22 2019 .AVIATION... For the 00z TAFs... Line of strong to severe thunderstorms poised to impact AMA within one hour. Erratic gusts and reduced visibilities can be expected. Weaker thunderstorms currently over GUY with occasional thunder to continue for a few hours. DHT expected to be free of additional thunderstorms this evening. All terminals returning to VFR by 06z Saturday. Cockrell && .PREV DISCUSSION... /Issued 334 PM CDT Fri Mar 22 2019/ SHORT TERM... Scattered to widespread showers and thunderstorms expected through this evening, with potential for severe thunderstorms owing to large- scale ascent above highly-sheared airmass which will continue to become more unstable. Heavy rain will also be a threat. Showers and thunderstorms expected to diminish from west to east tonight as Pacific cold front sweeps across the area. Cockrell LONG TERM... The forecast turns somewhat uneventful in relation to the last 24 hours of weather. System and aforementioned round of severe weather will exit the region later tonight. The forecast then turns dry for the most part, but some small chances for rain return to the Oklahoma Panhandle area Sunday night through Monday, and then again on Wednesday. Otherwise, there isn't another screaming chance for rainfall at this time. Especially in the bigger picture sense across the Panhandles. The more impactful weather may be the return of fire weather later next week, but we are talking about Day6 and Day7 from now. In the upper levels we go zonal for the next couple days. Then we shift to northwesterly as high pressure builds in over the Four Corners region. Under northwesterly flow the models try to discern small embedded pieces of energy. Energy associated with this embedded vorticity will be weak, but some areas to the north as a surface trough passes by may squeak out some rain. Chances are low at this time. Instability is little to nil so not expecting thunderstorms. High pressure then builds in Monday night and then quiet until Wednesday. Southerly flow then starts as the next trough tracks over the west coast. Very small chance for rainfall Wednesday for eastern parts of the Oklahoma Panhandle. Not much energy to work with for this at it appears very subtle. Overall, the above mentioned chances for rainfall are very low at this time as we lack dynamics. In other words, not overly impressed with the chances at this time. Starting Tuesday it will be breezy to windy across the Panhandles. During this time, temperatures will slowly go from the 60s to the 80s by Thursday. During this timeframe, especially Wednesday and Thursday, fire weather may become an issue. Will have to see how fuels react to rainfall across the region as rainfall continues across the area today. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 40 70 38 71 41 / 90 0 0 0 10 Beaver OK 45 67 39 69 41 / 90 10 0 0 20 Boise City OK 32 65 36 66 38 / 70 5 0 10 20 Borger TX 42 71 41 71 43 / 90 0 0 0 10 Boys Ranch TX 36 71 37 71 41 / 70 0 0 0 10 Canyon TX 38 72 40 72 41 / 80 0 0 0 5 Clarendon TX 47 72 42 73 44 / 90 0 0 0 5 Dalhart TX 32 68 35 69 39 / 50 0 0 5 10 Guymon OK 37 68 37 68 41 / 80 5 0 5 20 Hereford TX 36 71 38 73 40 / 80 0 0 0 5 Lipscomb TX 47 69 42 70 42 / 100 5 0 0 10 Pampa TX 42 69 39 69 42 / 90 0 0 0 10 Shamrock TX 49 73 43 72 44 / 100 5 0 0 10 Wellington TX 50 75 45 74 46 / 100 5 0 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/02
Hazardous weather outlook, Mar 22, 3:39 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 339 PM CDT Fri Mar 22 2019 OKZ001>003-TXZ001>020-317-230845- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 339 PM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible across the entire combined Panhandles. Strong winds, large hail, and localized heavy rain will be possible. A tornado or two cannot be ruled out either, mainly for southern and western parts of the Texas Panhandle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Mar 22, 7:33 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
733 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL HEREFORD 34.82N 102.40W
03/22/2019 M1.50 INCH DEAF SMITH TX SOCIAL MEDIA
&&
EVENT NUMBER AMA1900404
BIEDASpecial weather statement, Mar 22, 7:37 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
737 PM CDT FRI MAR 22 2019
TXZ009-014-230100-
Gray TX-Roberts TX-
737 PM CDT FRI MAR 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY AND
SOUTHWESTERN ROBERTS COUNTIES UNTIL 800 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pampa, moving northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pampa, Kingsmill and Codman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3545 10097 3549 10109 3554 10109 3575 10101
3563 10073
TIME...MOT...LOC 0037Z 207DEG 35KT 3554 10102
RuttLocal storm report, Mar 22, 8:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 4 W CANYON 34.99N 102.00W
03/22/2019 M2.50 INCH RANDALL TX STORM CHASER
&&
EVENT NUMBER AMA1900405
BIEDALocal storm report, Mar 22, 8:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 4 NE UMBARGER 34.99N 102.06W
03/22/2019 M1.75 INCH RANDALL TX TRAINED SPOTTER
REPORT RECEIVED VIA SPOTTER NETWORK.
&&
EVENT NUMBER AMA1900406
BIEDALocal storm report, Mar 22, 8:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E CANYON 34.98N 101.88W
03/22/2019 E1.00 INCH RANDALL TX TRAINED SPOTTER
HIGHWAY IS COVERED WITH HAIL UP TO THE SIZE OF
QUARTERS.
&&
EVENT NUMBER AMA1900407
BIEDALocal storm report, Mar 22, 8:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT FRI MAR 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
03/22/2019 M59 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1900408
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:03 PM CDT | Tornado Warning | AMA | Potter | 27 min |
| Mar 22, 7:22 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Potter, Randall | 113 min |
| Mar 22, 7:37 PM CDT | Special Weather Statement | AMA | Gray | 23 min |
| Mar 22, 7:56 PM CDT | Tornado Warning | AMA | Randall | 13 min |
| Mar 22, 8:01 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 74 min |
| Mar 22, 9:09 PM CDT | Tornado Warning | AMA | Armstrong | 21 min |
| Mar 22, 9:17 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 73 min |
| Mar 22, 10:20 PM CDT | Special Weather Statement | AMA | Armstrong | 25 min |
| Mar 22, 10:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Hemphill, Wheeler | 67 min |
| Mar 22, 11:43 PM CDT | Special Weather Statement | AMA | Armstrong | 32 min |
| Mar 23, 12:11 AM CDT | Special Weather Statement | AMA | Donley | 34 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.